Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Convolution congruences for the partition function


Author: Sharon Anne Garthwaite
Journal: Proc. Amer. Math. Soc. 135 (2007), 13-20
MSC (2000): Primary 11P83; Secondary 11F11
DOI: https://doi.org/10.1090/S0002-9939-06-08443-7
Published electronically: June 19, 2006
MathSciNet review: 2280169
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Ahlgren and Boylan recently proved the uniqueness of the Ramanujan congruences for the primes $ 5$, $ 7$, and $ 11$ by using the modularity of a certain partition function. Here we use their result to find universal congruences, of a different type, which hold for the partition function modulo all primes $ \ell\geq 5$.


References [Enhancements On Off] (What's this?)

  • [AB03] Scott Ahlgren and Matthew Boylan, Arithmetic properties of the partition function, Invent. Math. 153 (2003), no. 3, 487-502. MR 2000466 (2004e:11115)
  • [And98] George E. Andrews, The theory of partitions, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1998. MR 1634067 (99c:11126)
  • [AO01] Scott Ahlgren and Ken Ono, Addition and counting: the arithmetic of partitions, Notices Amer. Math. Soc. 48 (2001), no. 9, 978-984. MR 1854533 (2002e:11136)
  • [CKO05] Youngju Choie, Winfried Kohnen, and Ken Ono, Linear relations between modular form coefficients and non-ordinary primes, Bull. London Math. Soc. 37 (2005), no. 3, 335-341. MR 2131386 (2005m:11081)
  • [Kob93] Neal Koblitz, Introduction to elliptic curves and modular forms, Graduate Texts in Mathematics, vol. 97, Springer-Verlag, New York, 1993. MR 1216136 (94a:11078)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11P83, 11F11

Retrieve articles in all journals with MSC (2000): 11P83, 11F11


Additional Information

Sharon Anne Garthwaite
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Email: garthwai@math.wisc.edu

DOI: https://doi.org/10.1090/S0002-9939-06-08443-7
Received by editor(s): July 5, 2005
Received by editor(s) in revised form: July 25, 2005
Published electronically: June 19, 2006
Additional Notes: This research was supported by the University of Wisconsin Madison NSF VIGRE program
Communicated by: Ken Ono
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society